Aspirin-Acetaminophen-Caffeine

By

Generic Name: Aspirin-Acetaminophen-Caffeine Brand Name(s): Generics only. No brands available. Avability: OTC Pregnancy Category: N

Uses

What is Aspirin-Acetaminophen-Caffeine used for?

Aspirin-Acetaminophen-Caffeine is a combination of aspirin, acetaminophen, and caffeine. It is used for the temporary relief of pain from conditions such as muscle aches, toothaches, menstrual cramps, or headaches (including migraine). Aspirin and acetaminophen relieve pain by keeping your body from making certain natural substances. Caffeine helps increase the effects of aspirin and acetaminophen.

How should I take Aspirin-Acetaminophen-Caffeine?

If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

Take this medication by mouth as directed by your doctor, or follow the product package directions. Drink a full glass of water (8 ounces/240 milliliters) with this medication unless your doctor directs you otherwise. If you are using the tablet form of this medication, do not lie down for at least 10 minutes after you have taken this drug. If upset stomach occurs, you may take it with food or milk.

The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Do not use this product for pain lasting longer than 10 days or fever lasting more than 3 days. Use the smallest effective dose. Consult your doctor or pharmacist for more information.

If you are taking this drug “as needed” (not on a regular schedule), remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.

If you are taking this product for headache, seek immediate attention if you also have: slurred speech, weakness on one side of the body, sudden vision changes. Before using this product, consult a doctor or pharmacist if you have: daily headaches; your first headache after age 50; a headache that is more severe or different from your usual headaches; headaches caused by head injury, coughing or bending; a headache with persistent/severe vomiting, fever and stiff neck. Consult your doctor or pharmacist if your migraine headache is not relieved, or if it worsens after the first dose.

If you are using drugs for migraine attacks on 10 or more days each month, the drugs may actually make your headaches worse (medication overuse headache). Do not use medications more often or for longer than directed. Tell your doctor if you need to use this medication more often, or if the medication is not working as well, or if your headaches get worse.

Consult your doctor if your condition persists or worsens (e.g., new or unusual symptoms, redness or swelling of the painful area, pain or fever that does not go away or gets worse).

How do I store Aspirin-Acetaminophen-Caffeine?

Aspirin-Acetaminophen-Caffeine is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Aspirin-Acetaminophen-Caffeine in the bathroom or the freezer. There may be different brands of Aspirin-Acetaminophen-Caffeine that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.

You should not flush Aspirin-Acetaminophen-Caffeine down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.

Precautions & warnings

What should I know before using Aspirin-Acetaminophen-Caffeine?

Before taking this product, tell your doctor or pharmacist if you are allergic to it; or to aspirin or other NSAIDs (e.g., ibuprofen, naproxen, celecoxib); or to other salicylates (such as choline salicylate); or to acetaminophen; or to caffeine; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

This product should not be used if you have the following medical condition: aspirin-sensitive asthma (a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs such as ibuprofen, naproxen).

Before using this medication, tell your doctor or pharmacist your medical history, especially of: asthma, certain blood disorders (e.g., anemia), bleeding or blood clotting problems (e.g., hemophilia, low platelet count), ulcers, gout, poorly controlled diabetes, kidney or liver disease, growths in the nose (nasal polyps), anxiety disorders, insomnia, heart disease (e.g., arrhythmia), high blood pressure, stomach problems (e.g., heartburn, upset stomach, or stomach pain) that do not go away or persist.

Consult your doctor or pharmacist for information on safe use of this product.

Before having surgery or certain medical procedures (such as a heart stress test or a procedure to restore a normal heart rhythm if you have an unusually fast heartbeat), tell your doctor or dentist that you use this medication and about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).

This medicine may cause stomach bleeding. Daily use of alcohol and tobacco, especially when combined with this medicine, may increase your risk for stomach bleeding. Avoid alcohol and stop smoking. Consult your doctor or pharmacist for more information.

Older adults may be more sensitive to the side effects of this drug, especially stomach/intestinal bleeding and ulcers, liver problems, and trouble falling asleep.

Children and teenagers less than 18 years old should not use aspirin, aspirin-containing or aspirin-related medications such as this product for flu symptoms or chickenpox without first consulting a doctor. A rare but serious illness known as Reye’s syndrome may occur. Tell your doctor right away if you notice changes in behavior with nausea and vomiting.

Aspirin in this product is not recommended for use during pregnancy. Do not use this product during the last 3 months of pregnancy because of possible harm to an unborn baby or problems during delivery. Consult your doctor before using this medication if you are or think you may be pregnant. Tell your doctor right away if you become pregnant while taking this medication.

This product passes into breast milk and may have undesirable effects on a nursing infant. Consult your doctor before breast-feeding.

Is it safe during pregnancy or breast-feeding?

There are no adequate studies in women for determining risk when using this Aspirin-Acetaminophen-Caffeine during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking Aspirin-Acetaminophen-Caffeine. Aspirin-Acetaminophen-Caffeine is pregnancy risk category N according to the US Food and Drug Administration (FDA).

FDA pregnancy risk category reference below:

  • A=No risk,
  • B=No risk in some studies,
  • C=There may be some risk,
  • D=Positive evidence of risk,
  • X=Contraindicated,
  • N=Unknown

Side effects

What side effects can occur from Aspirin-Acetaminophen-Caffeine?

Nausea, vomiting, stomach upset, trouble falling asleep, or a shaky/nervous feeling may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly.

If your doctor has directed you to use this medication, remember that he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Stop taking this medication and tell your doctor right away if any of these unlikely but serious side effects occur: severe dizziness, fainting, persistent or worsening stomach pain, vomit that looks like coffee grounds, black/bloody stools, ringing in the ears, loss of hearing, irregular/fast heartbeat, signs of kidney problems (such as change in the amount of urine), signs of infection (e.g., persistent sore throat or fever), easy bruising/bleeding.

A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.

Interactions

What drugs may interact with Aspirin-Acetaminophen-Caffeine?

This drug should not be used with the following medications because very serious interactions may occur: ketorolac, mifepristone.

If you are currently using any of these medications listed above, tell your doctor or pharmacist before starting this product.

Before using this medication, tell your doctor or pharmacist of all prescription and nonprescription products you may use, especially of: acetazolamide, cimetidine, corticosteroids (e.g., prednisone), ketoconazole, methotrexate, certain medications for gout (e.g., probenecid, sulfinpyrazone), anti-seizure drugs (e.g., phenytoin, valproic acid), vemurafenib.

Consult your doctor before using this product if you have recently received certain live vaccines (e.g., varicella vaccine, influenza intranasal vaccine).

This medication may increase the risk of bleeding when taken with other drugs that also may cause bleeding. Examples include anti-platelet drugs such as clopidogrel, “blood thinners” such as dabigatran/enoxaparin/warfarin, among others.

Check all prescription and nonprescription medicine labels carefully since many contain pain relievers/fever reducers (acetaminophen, aspirin, or NSAIDs such as ibuprofen, celecoxib, naproxen) and if taken together with this product, may increase your risk for side effects. However, if your doctor has directed you to take low-dose aspirin for heart attack or stroke prevention (usually at dosages of 81-325 milligrams a day), you should continue taking it unless your doctor instructs you otherwise. Ask your doctor or pharmacist for more details.

This drug may affect certain medical/laboratory tests (e.g., certain urinary sugar tests, dipyridamole-thallium imaging tests). Make sure laboratory personnel and your doctors know you are taking this medication.

Aspirin-Acetaminophen-Caffeine may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.

Does food or alcohol interact with Aspirin-Acetaminophen-Caffeine?

Aspirin-Acetaminophen-Caffeine may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.

What health conditions may interact with Aspirin-Acetaminophen-Caffeine?

Aspirin-Acetaminophen-Caffeine may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using this Aspirin-Acetaminophen-Caffeine.

What is the dose of Aspirin-Acetaminophen-Caffeine for an adult?

Usual Adult Dose for Analgesic/Antipyretic

Up to a total of 650 of acetaminophen and aspirin combined every 4-6 hours as needed.

Usual Adult Dose for Migraine

500 mg acetaminophen, 500 mg aspirin, and 130 mg of caffeine in combination per day as needed.

Maximum duration of migraine therapy: 48 hours

Renal Dose Adjustments

Detailed information concerning the pharmacokinetic disposition of aspirin in patients with renal dysfunction is not available. Aspirin should be used with caution in chronic renal insufficiency, since it may cause a transient decrease in renal function. The use of aspirin in patients with severe renal impairment (CrCl less than 10 mL/minute) is not recommended due to the potential for increased risk of salicylate toxicity.

Liver Dose Adjustments

Use acetaminophen with caution in patients with liver disease. Chronic use of acetaminophen is not recommended in patients with liver disease.

The use of aspirin in patients with severe hepatic impairment is not recommended due to the potential for increased risk of clinically significant bleeding and other adverse effects.

Dialysis

Detailed information concerning the removal of aspirin by hemodialysis is not available. Some investigators have suggested that aspirin and/or salicylate may be removed by hemodialysis and that aspirin dosing should follow dialysis sessions.

What is the dose of Aspirin-Acetaminophen-Caffeine for a child?

The dosage has not been established in pediatric patients. It may be unsafe for your child. It is always important to fully understand the safety of the drug before using. Please consult with your doctor or pharmacist for more information.

How is Aspirin-Acetaminophen-Caffeine available?

Aspirin-Acetaminophen-Caffeine is available in the following dosage forms and strengths:

  • Oral tablet,
  • Oral powder for reconstitution.

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

What should I do if I miss a dose?

If you miss a dose of Aspirin-Acetaminophen-Caffeine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Sources

Review Date: November 6, 2018 | Last Modified: November 6, 2018

You might also like